Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Dizziness, fatigue, nausea, done blood work, family history of aldosternoism, carnitine deficiency, Hashimoto's thyroiditis

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
I have blood work showing
FSH .02 ref range 1.0-8.0
Vit B-12 295 ref range 193-982
Testosterone 752 ref range 212-742
Aldosterone 1.7 ref range 4.0-31
Prolactin 14.3 no reference range given
I have had the anterior portion of my pituatary removed for Macroadenoma.
Experiening extreme dizziness, shaking, fatigue, nausea.
Currently only on Testosterone replacement which has been cut in half without causing a drop in my testosterone.

Family history of aldosteronism, carnitine deficiency, and Hashimotos thyroidistis.

Last endocrinologist said I need to see a nuerologist this is not an endocrine issue.
Posted Fri, 4 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shiva Kumar R 14 hours later
Hello and Thanks for the query

Regarding the blood hormone levels, you have low FSH, low aldosterone levels and Vit B12 in the lower range of normal levels.

Other wise prolactin level is normal. Your testosterone levels are slightly on the higher side indicating adequate replacement in you.

Because of resection of the part of pituitary the hormones which stimulate other endocrine glands are reduced. One is ACTH which stimulated aldosterone and other is low secretion of FSH which controls the testosterone secretion.

Because of low FSH in you, testosterone replacement was advised and is adequate at this point of time. So low FSH is not a concern at all.

Regarding the Low aldosterone levels it may be due to reduced secretion of ACTH from the pituitary. Usually it does not cause any problems except lowering your sodium in the blood. If sodium is normal no need for any replacement.

This is about your hormone levels. But i would like to know from you if there are any neurological problems currently.

Thanks again for the query. I hope you found my response to be helpful and informative.

If you have any additional concerns I would be happy to address them. Take care. Bye
Above answer was peer-reviewed by
Follow-up: Dizziness, fatigue, nausea, done blood work, family history of aldosternoism, carnitine deficiency, Hashimoto's thyroiditis 8 hours later
Not trying to offend here but you are a nuerologist and I was looking for an Endocrinologist, this inquiry is for my father who is very ill and getting passed from one doctor to another and no-one is helping.

After talking extensively with him I find it funny that the nuerological problems he has are identical to mine, there are no additional or different symptoms, to the ones I had prior to my treatment for CRH-ACTH defect and secondary Hyperaldosteronism.

Those include: Muscle cramping and spasms, inability to process information, dizziness, extreme fatigue, feeling like your entire body had been plugged into a socket especially in the hands, and face, nausea, shaking, and balance issues.

All of these are my fathers complaints as well. The one that stands out the most is the feeling we both have that we are just going to stop living it's like you black out and then get jolted back to awareness but the feeling that you are dying is very real and truly frightening but it is not a panic attack because the rapid heart beat and irrational fear are absent it's like you die and then something jolts you alive.

Like him all my blood tests were only slightly low there was nothing to clue them in that there was anything going on but my pcp refused to accept the answers and felt there was something being missed so he sent me for a second opinion to a different endocrinologist who immediately performed a cortisyn stimulation test and then an Insulin Tolerance Test both of which where very abnormal.

My father has children with the following issues issues:

1 child with Hypophysitis
2 child with CRH-ACTH Defect with secondary hyperaldosteronism, and ACTH resistance.
3 child with Primary Carnitine Deficiency
6 child with FSGS

All are endocrine issues and not nuerological although all of us were seen by nuerologists with treatment for symptoms but no resolution for cause. And it seems the treatment was greatly inadequate.

With all that information it is very difficult to believe that the nuerological symptoms he has are truly nuerological especially when the onset of his nuerological symptoms led to the discovery of a pituatary macroadenoma and nothing else. And as stated above all of them are identical to mine with the CRH-ACTH defect.

And finally the Gene for MEN1 is altered in child #3 (not that we know what that means she just had it done because she believed there was something in the family and I believe she is correct)

This may be a long answer to a simple question of what are the nuerological symptoms but It is important in my opinion.

The inquiry was an attempt to see if the treatment he is recieving is standard and it appears that is the case. It seems unfortunate that those of us who really need the help get overlooked because "the simplest answer is usually the correct one" or "if it looks like a horse don't search for a zebra" mentality.

I would be open to any suggestions on how to get the correct treatment for my father. If he were truly being helped by nuerology then the nuerological issues would be getting better, changing, or maintaining. None of these issues are the case he has had zero relief from nuerological treatment. There is one exception the steroid treatment for aches and pains, "I feel so much better on those" The steroids seem to help all of his symptoms.
Answered by Dr. Shiva Kumar R 14 hours later
Thanks for providing me the details required.

Firstly i would like to tell you that endocrine and Neurological problems are closely related and problem with one can cause alter the function of the other. Many endocrine problems can have neurological causes like hypophysitis, pituitary adenoma and carnitine deficiency.

You have a primary endocrine problem which is causing Neurological problems like muscle cramps, fatigue, balance issues and so on. As you neurological problems are secondary to primary endocrine problem i recommend to follow up with the endocrinologist for further treatment. Regarding the steroids use, can temporarily bring relief to all your symptoms. Unless you are deficit in steroids long term use if not advisable.

Regarding shaking i feel it is related to neurological problem rather than endocrine issue. Shaking can be due to parkinsonism which can occur in Lewy body disease. Shaking also can occur due to myclonus which can be seen in Hashimoto thyroiditis and Alzheimer's disease.

This needs evaluation from a neurologist to find out the cause for shaking. Dizziness can be due to problems in the inner ear or in the vestibulocerebellum which also can be sorted out by detailed examination by a neurologist. From this point of view you need to see a Neurologist and get treated for the underlying cause as these neurological problems are not related to your endocrine problems.

I am sorry you are dealing with this frustrating concern and I hope you can find yourself in better health soon with the help of your Neurologist.

I thank you again for the query and hope you find this reply to be helpful and informative. If you have any additional concerns I would be happy to address them.

Take care, Bye
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor